Alert archive / New York / Flood Watches in 2025

Flood Watch 7, NWS Buffalo, NY

June 30, 2025Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this flood watch at Jun 30, 2025, 1:07 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2025, 1:07 PM EDT (17:07 UTC)
Expired
Jun 30, 2025, 10:00 PM EDT
In force
9 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 79 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WGUS61 KBUF 301707
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
107 PM EDT Mon Jun 30 2025

NYZ019-020-010200-
/O.NEW.KBUF.FA.A.0007.250630T1707Z-250701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua-Cattaraugus-
Including the cities of Jamestown and Olean
107 PM EDT Mon Jun 30 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...A portion of western New York, including the following 
  counties, Cattaraugus and Chautauqua.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Slow moving showers and thunderstorms have the potential to
    produce torrential downpours within a very moist airmass. Any
    location under these heavier downpours, or locations
    receiving multiple storms have a heighten risk for flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

DRT
1 follow-up statement
711 
WGUS61 KBUF 010156
FFABUF

Flood Watch
National Weather Service Buffalo NY
956 PM EDT Mon Jun 30 2025

NYZ019-020-010300-
/O.EXP.KBUF.FA.A.0007.000000T0000Z-250701T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua-Cattaraugus-
Including the cities of Jamestown and Olean
956 PM EDT Mon Jun 30 2025

...FLOOD WATCH WILL EXPIRE AT 10 PM EDT THIS EVENING...

The Flood Watch will expire for a portion of western New York, 
including the following counties, Cattaraugus and Chautauqua.

The flooding threat has ended. Therefore, the Flood Watch will 
expire at 10 PM EDT this evening.

$$

Fries

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Jun 30, 5:40 AM EDT, 7 hours 27 minutes earlier.

Area forecast discussion, Jun 30, 5:40 AM EDT, 7 hours 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
540 AM EDT Mon Jun 30 2025

.SYNOPSIS...
A warm and humid day today ahead of the next approaching cold front.
Showers and thunderstorms are expected during the afternoon and into
the overnight, with some of the showers and storms capable of
producing heavy rainfall at times. Showers and thunderstorms will
linger through the day Tuesday, especially for the eastern half of
the area.

&&

.NEAR TERM /THROUGH TONIGHT/...
A dry morning is expected today as the sfc high over the region
pushes to the New England coast this morning. But this will give way
to increasing heat and humidity today as a warm front crosses the
area ahead of an approaching trough and cold front. Showers and
thunderstorms are expected starting this afternoon, as a pre-frontal
trough pushes into the region.

Today, a weak 500 hPa warm front will push northeast across the area
through the afternoon, this may cause a few showers/storms early,
but forcing is weak with the front, and the most notable difference
with the front will be the increased moisture with only little
additional warming aloft. PWat values will increase through the
morning and into the afternoon behind the warm front. Values will
increase to around 1.50" by late morning and close to 2.00" by mid
afternoon for areas south of Lake Ontario. Showers and thunderstorms
will start push into the western Southern Tier early this afternoon
and expand northeast across all of WNY through the afternoon.
Showers and storms will become better organized as well as a pre-
frontal trough tracks across the area late in the afternoon through
the evening. Lake breeze boundaries will provide additional forcing
mechanisms to allow additional showers/storms to develop in the
moist and unstable environment. With the high PWats in place and the
forcing from the pre-frontal trough, heavy rain will be possible
within any showers and storms that develop. WPC has highlighted
southwest NY in a 'Marginal Risk' area for excessive runoff today.

While instability will be 1,000-2,000 J/kg, there will be little to
no shear aloft for greater potential for storms to become severe,
but a few strong gusts can't be ruled out if some of the storm cores
get high enough. Guidance does indicate some decent DCAPE values for
the southwestern portion of NY. There is a 'Marginal Risk' for an
isolated severe thunderstorm today into this evening.

Temperatures today will warm to the low 80s to near 90 for most
areas, with the lower elevations between Lake Ontario and I90,
along with the northern and western Finger Lakes areas having
the warmest temperatures. Combined with increased humidity,
apparent (feels like/heat index) temperatures will reach the low
to mid 90s for some areas. A limiting factor in the potential
for higher apparent temperatures will be increasing clouds, and
this airmass in general is a bit cooler than last weeks airmass
where temperatures easily hit Heat Advisory levels.

Tonight, showers and thunderstorms continue to expand northeast as
the pre-frontal trough tracks across the area. Showers and storms
should reach the eastern Lake Ontario area by mid-evening, with
activity diminishing a fair amount across far western NY soon after.
The loss of daytime heating will help to decrease instability as the
showers/storms move east later in the evening. Showers/storms
associated with the pre-frontal trough will diminish in coverage
from west to east through the middle of the night. After a few hours
of diminished shower coverage, the cold front will track toward the
region by daybreak on Tuesday morning, generally located over SW
Ontario. Showers will expand in coverage once again ahead of the
front as synoptic forcing increases. While a heavier shower and some
thunder will be possible, it should be less than what is expected
earlier in the night with the trough. Temperatures tonight will
generally remain warm ahead of the approaching cold front with lows
in the upper 60s to low 70s for most areas.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A mid level trough and associated cold front will move east across
the eastern Great Lakes Tuesday and into New England Tuesday night.
DPVA and height falls ahead of the mid level trough will combine
with right entrance region jet dynamics to support large scale
ascent along the advancing cold front, with showers and scattered
thunderstorms crossing the area from west to east Tuesday. Most of
the rain will be in the first half of the day in Western NY, with a
drier post-frontal airmass and expanding stable lake shadow
northeast of Lake Erie allowing for mainly dry weather later in the
afternoon. Any remaining showers and thunderstorms east of Lake
Ontario Tuesday evening will end with the passage of the cold front,
with clearing skies overnight.

Weak high pressure will build into the Ohio Valley and southern
Great Lakes Wednesday through Wednesday night, with a return to dry
weather and near average temperatures, along with a less humid
airmass.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The pattern will briefly amplify across the US later this week as a
ridge builds east across the mid section of the nation, and a trough
sharpens over southeast Canada. A strong mid level shortwave will
dive through the trough from southern Quebec into New England
Thursday through Thursday night, which will bring a chance of a few
scattered showers and thunderstorms.

High pressure will build back into the eastern Great Lakes Friday
through Saturday with a return to dry weather and near average
temperatures/lower humidity for the Fourth of July Holiday. Another
weak cold front will then gradually settle southeast across the
Great Lakes and New England later Sunday or Sunday night with
increasing chances of a few showers and thunderstorms.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
Mainly VFR conditions today with a few showers/storms possible
during the late morning and early afternoon for the Southern Tier.
Showers and thunderstorm activity will increase from southwest to
the northeast through the afternoon. Heavier showers will bring the
potential for lowers VSBYs and CIGs to MVFR and IFR at times.
Heavier showers in the afternoon possible for all TAF sites south of
Lake Ontario, lower chance for KART.

Tonight, showers/storms continue to expand northeast across the
entire area, once again, heavier showers will cause reductions to
VSBYs and CIGs down to MVFR and possibly IFR. Outside of showers,
early VFR CIGs will drop to MVFR for most of the area, with IFR
possible for the Southern Tier, including JHW. Heavier
showers/storms early for all TAF sites, tapering off through the
evening and into the overnight from west to east.

Outlook...

Tuesday...MVFR/VFR with showers and thunderstorms likely, mainly
early.

Wednesday...VFR.

Thursday...Mainly VFR. Showers and thunderstorms possible.

Friday...VFR.

&&

.MARINE...
A departing area of high pressure will maintain light winds through
this afternoon. Waves are expected to remain below a foot.

A warm front will lift across the Lower Great Lakes today, with
light winds on Lake Ontario backing to easterly through the day and
before the warm front passes through. Behind the warm front a 10 to
15 knot south-southwesterly flow will be found tonight creating a
chop on the waters.

The winds and waves are expected to remain below small craft
criteria through mid week though some choppy conditions will be
possible at times.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...SW
NEAR TERM...SW
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...SW
MARINE...Thomas
Hazardous weather outlook, Jun 30, 4:58 AM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
458 AM EDT Mon Jun 30 2025

NYZ010-012-019>021-085-010900-
Northern Erie-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
458 AM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms will develop this afternoon and continue
into this evening across western New York. There is a 'Marginal
Risk' for both excessive rainfall and for severe thunderstorms. Some
of the showers and thunderstorms will be capable of producing heavy
rainfall and an isolated strong to severe wind gust.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>006-011-013-014-010900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
458 AM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Heat and humidity will build again today. The Heat Index will peak
in the low to mid 90s during the afternoon.

Showers and thunderstorms will develop this afternoon and continue
into this evening across western and north central New York. Some of
the showers and thunderstorms will be capable of producing brief heavy
downpours and an isolated strong wind gust or two.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-010900-
Jefferson-Lewis-
458 AM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms will develop this afternoon and continue
into this evening across western and north central New York. Some of
the showers and thunderstorms will be capable of producing brief heavy
downpours and an isolated strong wind gust or two.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
458 AM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:12 PM EDTSpecial Marine WarningBUF34 min
Jun 30, 3:41 PM EDTSpecial Marine WarningBUF64 min

Nearby

Flood Watches in New York, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.